Hail, Pike
- When
- April 19, 2:22 PM EST
- Where
- Pike County, Milford
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.317, -74.817
Dime size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 19, 2:20 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 320 PM EDT FRI APR 19 2002 COLD FRONT CURRENTLY OVER W NY. SHRA/TSRA STILL DEVELOPING AHEAD OF THE FRONT...MAINLY OVER SE ZONES IN AREA OF BEST INSTABILITY. THE COLD FRONT WILL CONTINUE ITS PROGRESS EAST MOVING THROUGH THE FA THIS EVE. SEVERE THUNDERSTORM WATCH CONTINUES ACROSS THE SE ZONES THROUGH 5 PM. WILL CONTINUE THE MENTION OF PRECIP IN ALL BUT THE N ZONES THIS EVE. COLD NW FLOW BEHIND THE FRONT CONTINUES THROUGH SUNDAY BRINGING AN END TO THE SUMMER LIKE TEMPS. FRONT HANGS UP SOUTH OF THE FA TOMORROW AS A WAVE MOVES ALONG IT. ADDED A LOW CHC OF SHRA TO THE SE ZONES AS ALL MODELS SHOW PRECIP ACROSS THIS AREA. THE AVN LOOKS TOO FAR N WITH THE PRECIP SO WILL FOLLOW THE ETA/NGM SOLUTIONS. SFC HIGH PRESSURE NOSES IN FROM THE NW SAT NIGHT AND SUN. LOOKS LIKE THE RAIN FROM A WARM FRONT TO THE SW WILL HOLD OFF UNTIL SUN NIGHT NOW. PULLED THE MENTION OF RAIN FROM SUN AND MENTIONED INC CLOUDS ACROSS THE S. GUIDANCE TEMPS CLOSE AND REASONABLE. .BGM...NONE. SMF
PAZ040-044-191600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1129 AM EDT FRI APR 19 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND HAIL NEAR SCRANTON...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...MOUNT COBB AND TRESSLARVILLE AT 1145 AM...ARLINGTON AND LAKEVILLE AT NOON. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM AS WELL AS POTENTIAL WIND GUSTS TO 40 MPH AND HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. JAB
PAZ038-043-191600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1130 AM EDT FRI APR 19 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR NEW ALBANY...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...LOVELTON AND WILMOT AT 1145 AM...FORKSTON AND MEHOOPANY AT NOON...TUCKHANNOCK AROUND 1215. THE THUNDERSTORM MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. GILT
NYZ046-057-062-PAZ040-044-047-048-192100- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 1200 PM EDT FRI APR 19 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 500 PM EDT FRIDAY AFTERNOON FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... DELAWARE OTSEGO SULLIVAN IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... LACKAWANNA LUZERNE PIKE WAYNE A SEVERE THUNDERSTORM WATCH MEANS THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE DAMAGING WINDS GREATER THAN 55 MPH AND THREE QUARTER INCH HAIL. STAY TUNED TO NOAA WEATHER RADIO FOR POSSIBLE WARNINGS AND FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/BGM. MUNDSCHENK
NYZ056-PAZ039-191900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 238 PM EDT FRI APR 19 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO SOUTHERN BROOME AND NORTHERN SUSQUEHANNA COUNTIES... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR SOUTH APALACHIN MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL MOVE ALONG THE NEW YORK AND PENNSYLVANIA BORDER...AND WILL AFFECT VESTAL CENTER...SOUTH VESTAL AND CHOCONUT AROUND 250 PM...THEN THE TOWN OF BINGHAMTON...CONKLIN AND KIRKWOOD AROUND 300 PM. WIND GUSTS 35 TO 45 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. JAB
NYZ056-057-191945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 303 PM EDT FRI APR 19 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS...HEAVY RAIN AND HAIL MOVING ACROSS SOUTHERN BROOME COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL SOUTH OF THE CITY OF BINGHAMTON....OR ABOUT 3 MILES SOUTHWEST OF CONKLIN...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...DEPOSIT AND STILESVILLE AT 330 PM...AND THEN TO NEAR TO CANNONSVILLE RESERVOIR TOWARD 345 PM. BRIEF WIND GUSTS TO 40 MPH AND HALF INCH DIAMETER HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. JAB
NYZ062-PAZ040-048-192000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 305 PM EDT FRI APR 19 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR TRESSLARVILLE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...PAUPACK AND KIMBLES AT 330 PM... GREELEY AND TWIN LAKES AT 345 PM...GLEN SPEY AND FORRESTBURG AT 400 PM. MATAMORAS AND MILFORD AROUND 420 PM. WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
The Binghamton radar (KBGM), 138 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
1 hail. Local standard time, as filed.
Dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288551.